MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; FORCEP SPLINTER FINE 4.5

Medline Industries, LP MEDLINE; FORCEP SPLINTER FINE 4.5
Catalog Number DYND04046
Medical Device Problem Codes Contamination (1120); Moisture Damage (1405)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "we received a case of splinter forceps that appeared to have been exposed to moisture and were beginning to show signs of mold.The product inside exhibited visible contamination.The sterile seal was discolored and gritty, and the top of the packaging showed clear evidence of water damage.".
 
Additional Manufacturer Narrative
The account reported finding moisture damage; the customer reported that the product inside exhibited visible contamination, the sterile seal was discolored and gritty, and the top of the packaging showed clear evidence of water damage.A sample was received for investigation; medline received 1 case of item dynd04046 forcep splinter fine 4.5 which were all unopened, reviewed finished good production records, reviewed the finished good pack build, and reviewed trending.No moisture damage was observed on the outside of the case, black markings on the top of the kit labeling looked to be ink transfer, and no moisture damage or water was observed.Medline was unable to confirm the reported issue with the sample received, was unable to confirm the root cause, and division will monitor for trending purposes.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
FORCEP SPLINTER FINE 4.5
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
lauren glaeser
three lakes drive
northfield, IL 60093--275
MDR Report Key50867867
Report Number1417592-2026-48640
Device Sequence Number10716002
Product Code LRO
UDI-Device Identifier10884389649503
UDI-Public10884389649503
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYND04046
Device Lot Number25DBH366
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown